next up previous
Next: About this document ...

SOOCHOW JOURNAL OF MATHEMATICS

Volume 33, No. 4, pp. 729-738, October 2007




COMMON FIXED POINTS AND BEST APPROXIMATION

IN CONVEX METRIC SPACES


BY


ISMAT BEG AND MUJAHID ABBAS




Abstract. Sufficient conditions for existence of common fixed point for noncommuting mappings satisfying generalized contractive conditions in the frame work of a convex metric space are obtained. As an application, related results on best approximation are derived. Our results generalize various known results in the literature.

-------------------------

Received May 19, 2006; revised March 6, 2007.

AMS Subject Classification. 47H09, 47H10, 47H19, 54H25.

Key words. convex metric space, common fixed point, uniformly $ R$-subweakly commuting mapping, asymptotically $ S$-nonexpansive mapping, best approximation.